Oklahoma, 2009

Damaging Wind and High Wind in Oklahoma, June 6, 2009

June 6, 2009 · NWS OUN · 4 events in 3 counties and zones

Thunderstorms over the Oklahoma and Texas panhandles weakened as they moved into western Oklahoma. As the storms collapsed, strong and locally damaging heat burst winds were reported.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms over the Oklahoma and Texas panhandles weakened as they moved into western Oklahoma. As the storms collapsed, strong and locally damaging heat burst winds were reported. The strongest wind gust was reported near Woodward, where 63 mph was measured at the mesonet site. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 9:28 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 5, 9:28 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT FRI JUN 5 2009

.AVIATION...
06Z TAFS... SFC DEWPOINTS COMING UP SLOWLY BUT HEATING AND DEEP
MIXING LIKELY TO LIMIT DIURNAL CU DEVELOPMENT ON SAT. THIS LEAVES
SCT/BKN MID/HIGH CLOUDS AND VFR CONDITIONS. WINDS HAVE DROPPED
THIS EVENING IN SOME AREAS BUT WILL INCREASE AGAIN EARLY SAT AND
LIKELY REMAIN STRONG INTO SAT EVENING. 00Z NAM POSES SOME CONCERN
WITH CONVECTION LIGHTING UP ALONG A MORE WELL-DEFINED DRYLINE 21Z-
00Z SAT AFTERNOON FROM KS TO W OK TO S TX. THINKING IS THAT STORM
INITIATION - IF ANY - WILL BE FAIRLY ISOLATED DURING THIS TIME DUE
TO CAP BUT ANY ANVIL CIRRUS WILL SPREAD QUICKLY DOWNSTREAM TO
COVER MOST OR ALL OF THE TAF SITES SAT EVENING.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT FRI JUN 5 2009/

UPDATE...
WE MADE AN EARLIER UPDATE TO PRECIP CHANCE GRIDS FOR THIS EVENING
TO BETTER ALIGN CHANCES WITH EXPECTED EVOLUTION OF THE CURRENT
ACTIVITY TO THE WEST OF THE OUN CWA. THE MID LEVEL CAP STRENGTHENS
AND INSTABILITY DECREASES FROM WEST TO EAST...AND ADDITIONALLY THE
SPEED OF THE LOW LEVEL JET IS A LITTLE WEAKER AT POINTS FURTHER
EAST. AS SUCH...STORMS ARE EXPECTED TO WEAKEN WITH TIME. HOWEVER...AS
POINTED OUT BY EARLIER SHIFTS...SOME GUSTY WINDS MAY BE POSSIBLE
IN FAR WESTERN SECTIONS OF THE CWA AS STORMS DISSIPATE. MENTION OF
GUSTY WINDS WAS ADDED TO THE WX GRIDS.

TAYLOR

PREV DISCUSSION... /ISSUED 636 PM CDT FRI JUN 5 2009/

AVIATION...
00Z TAFS... VFR THROUGHOUT WITH MDT TO STRONG S WINDS STAYING UP
IN STRONG MSLP GRADIENT. ONLY SCT/BKN MID/HIGH CLOUDS ARE LIKELY.

PREV DISCUSSION... /ISSUED 210 PM CDT FRI JUN 5 2009/

DISCUSSION...
SHOWERS/TSTMS ARE EXPECTED TO DEVELOP WEST OF THE AREA THIS
AFTN/EVENING IN THE HIGHER TERRAIN AND MOVE EAST. THIS ACTIVITY MAY
AFFECT PORTIONS OF THE FA LATER THIS EVENING/OVERNIGHT. THE FURTHER
EAST THE ACTIVITY MOVES THE STRONGER THE CAP IT WILL ENCOUNTER. SOME
GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. HOT WEEKEND ON TAP
WITH WITH HIGHS IN THE 90S. A DRYLINE WILL DEVELOP NEAR OR JUST WEST
OF THE FA OVER THE WEEKEND. A STRONG CAP OVER THE REGION WILL
CONTINUE TO HAMPER THUNDERSTORM DEVELOPMENT THIS WEEKEND. HOWEVER...
ISOLATED STORMS CAN NOT BE RULED OUT SAT/SUN AFTN/EVENING IF ENOUGH
HEATING AND/OR CONVERGENCE ALONG THE DRYLINE OCCURS TO OVERCOME THE
CAP. IF STORMS DO DEVELOP... ENOUGH SHEAR AND INSTABILITY SHOULD BE
AVAILABLE FOR SOME SEVERE STORMS.

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE PLAINS SUNDAY NIGHT INTO
MONDAY WITH AN ASSOCIATED COLD FRONT MOVING ACROSS THE REGION
MONDAY. MOISTURE WILL GRADUALLY INCREASE IN THE AREA OVER THE
WEEKEND WITH THE BEST MOISTURE IN EASTERN PORTIONS OF THE FA. SOME
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NW HALF OF THE
FA NEAR THE UPPER TROUGH... BUT BETTER CHANCES WILL BE MONDAY NIGHT
ALONG AND BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE TUESDAY AS THE COLD FRONT MENTIONED EARLIER LIFTS BACK
NORTH INTO THE FA AS A WARM FRONT. MODELS SHOW ANOTHER COLD FRONT
MOVING ACROSS THE AREA LATE NEXT WEEKEND WITH ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  90  70  93 /  10  10  10  10
HOBART OK         65  94  71  95 /  20  10  10  10
WICHITA FALLS TX  66  94  72  96 /  10  10  10  10
GAGE OK           63  97  65  95 /  30  10  10  10
PONCA CITY OK     65  90  69  91 /  10  10  10  10
DURANT OK         63  90  70  90 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/24/24
Hazardous weather outlook, Jun 5, 10:35 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT FRI JUN 5 2009

OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1135 PM CDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE
TONIGHT ACROSS WESTERN OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THROUGH 4 AM.

IMPACTS...
WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
MONITOR WEATHER THIS EVENING...BUT THE CHANCE OF ORGANIZED SEVERE
WEATHER IS LOW.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS OVER THE TEXAS PANHANDLE WILL LIKELY
WEAKEN AS THEY MOVE EAST INTO OKLAHOMA...BUT THE ENVIRONMENT WILL
STILL SUPPORT CONTINUED DEVELOPMENT FOR SEVERAL HOURS OVERNIGHT.
WITH THE LOSS OF DAYTIME HEATING...INSTABILITY LEVELS HAVE DECREASED
BUT SHEAR VALUES HAVE INCREASED DUE TO A LOW-LEVEL JET. THIS SHOULD
KEEP STORMS GOING FOR SEVERAL HOURS AND SOME COULD BRIEFLY REACH
SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.

IN ADDITION...HEAT BURSTS MAY OCCUR OVER WESTERN AND NORTHERN
OKLAHOMA AS THE STORMS DISSIPATE. THIS COULD RESULT IN LOCALLY
DAMAGING WIND GUSTS AND A DRASTIC RISE IN TEMPERATURES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20  PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THIS WEEKEND...LOW PRESSURE WILL REMAIN ANCHORED OVER KANSAS...
BENEATH A MODERATELY ACTIVE JET STREAM. A DRYLINE WILL BECOME BETTER
DEFINED FROM FAR NORTHWEST OKLAHOMA INTO THE SOUTHEAST TEXAS
PANHANDLE. ALTHOUGH SURFACE DEWPOINTS MAY RISE TO THE EAST OF THE
DRYLINE...MOISTURE DEPTH WILL BE HINDERED BY A PERSISTENT BOUNDARY
IN THE GULF OF MEXICO. THIS...COMBINED WITH A STRONG CAP...WILL KEEP
THE CHANCE OF THUNDERSTORMS LOW. THERE WILL BE A RISK OF SEVERE
WEATHER...HOWEVER...WITH ANY THUNDERSTORMS THAT CAN BREAK THE CAP
AND BECOME MATURE.

ON MONDAY...THE LOW PRESSURE IN KANSAS WILL MOVE EAST...ALLOWING A
COLD FRONT TO DROP TO NEAR WICHITA FALLS AND ADA BEFORE SLOWING DOWN
OR STALLING. THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT MONDAY
AFTERNOON...BUT THEY WILL BECOME MORE LIKELY MONDAY NIGHT...ALONG
AND NORTH OF THE STALLED FRONT. ALTHOUGH A FEW SEVERE STORMS ARE
POSSIBLE...THE PRIMARY HAZARD MAY BECOME HEAVY RAIN.

A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE OFF AND ON...THROUGHOUT
NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

In the hours before

Special weather statement, Jun 5, 11:14 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1214 AM CDT SAT JUN 6 2009

OKZ004>006-009>011-014>016-021-022-033-034-060530-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-CUSTER
OK-ALFALFA OK-BECKHAM OK-WASHITA OK-MAJOR OK-ELLIS OK-GREER
OK-HARMON OK-1209 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WEST-CENTRAL AND NORTHWEST
OKLAHOMA.

STRONG THUNDERSTORMS WERE LOCATED FROM 19 MILES WEST OF ERICK TO 4
MILES NORTH OF CARTER AT 1209 AM CDT...MOVING EAST AT 25 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND 40 TO 50 MPH WIND GUSTS ARE
POSSIBLE WITH THE STRONGER STORMS.

FARTHER NORTH OVER MUCH OF NORTHWEST OKLAHOMA...INCLUDING THE
WOODWARD...SEILING AND ALVA AREAS...STRONG WIND GUSTS ARE ALSO
POSSIBLE OUTSIDE OF THE RAIN. SOUTHERLY WINDS OF 30 TO 40 MPH...
WITH GUSTS TO 50 MPH ARE POSSIBLE FOR THE NEXT FEW HOURS.
Special weather statement, Jun 5, 11:32 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1232 AM CDT SAT JUN 6 2009

OKZ004>006-009>011-014>017-021-022-034-060600-
ROGER MILLS OK-DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-
CUSTER OK-ALFALFA OK-BECKHAM OK-WASHITA OK-MAJOR OK-ELLIS OK-GREER OK-
1232 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WEST-CENTRAL AND NORTHWEST
OKLAHOMA.

STRONG THUNDERSTORMS...EXTENDING FROM 10 MILES NORTHWEST OF ERICK TO
5 MILES NORTHEAST OF RETROP AT 1229 AM CDT...WERE MOVING EAST AT 25
MPH. HEAVY RAIN AND 40 TO 50 MPH WIND GUSTS ARE POSSIBLE WITH THE
STRONGER STORMS.

MUCH FARTHER NORTH OVER MUCH OF NORTHWEST OKLAHOMA...INCLUDING THE
WOODWARD...SEILING AND ALVA AREAS...STRONG SOUTHERLY WIND GUSTS ARE
EXPECTED. SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH ARE
POSSIBLE FOR THE NEXT FEW HOURS AS THE WINDS OF A LOW-LEVEL JET ARE
FORCED DOWN TO THE SURFACE.
Special weather statement, Jun 5, 11:59 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1259 AM CDT SAT JUN 6 2009

OKZ004>006-009>011-014>017-021-022-060630-
ROGER MILLS OK-DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-
CUSTER OK-ALFALFA OK-BECKHAM OK-WASHITA OK-MAJOR OK-ELLIS OK-
1259 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WEST-CENTRAL AND NORTHWEST
OKLAHOMA.

SCATTERED THUNDERSTORMS EMBEDDED WITHIN A LARGER AREA OF LIGHT RAIN
EXTENDED FROM AROUND SWEETWATER TO JUST WEST OF CORDELL AND CLINTON
AT 1255 AM CDT. MOVEMENT WAS EAST AT 20 MPH. SEVERE WEATHER IS NOT
EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.

HOWEVER...THIS AREA OF RAIN ACTIVITY MAY PRODUCE 40 TO 50 MPH WIND
GUSTS. SOME OF THESE WIND GUSTS MAY EXTEND WELL NORTH OF THE RAIN...
ALL THE WAY UP TOWARD WOODWARD...SEILING...ALVA...AND CHEROKEE. THE
STRONG WINDS ARE POSSIBLE AS THE WINDS OF A LOW-LEVEL JET ARE FORCED
DOWN TO THE SURFACE.
Special weather statement, Jun 6, 12:35 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT SAT JUN 6 2009

OKZ004>006-009>011-014>017-021-022-060700-
ROGER MILLS OK-DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-
CUSTER OK-ALFALFA OK-BECKHAM OK-WASHITA OK-MAJOR OK-ELLIS OK-
135 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WEST-CENTRAL AND NORTHWEST
OKLAHOMA.

AN AREA OF LIGHT TO MODERATE RAIN...WITH A FEW EMBEDDED
THUNDERSTORMS...EXTENDED FROM NEAR REYDON TO NEAR CLINTON AT 130 AM
AND WAS MOVING SLOWLY TO THE EAST. NO SEVERE WEATHER IS EXPECTED
WITH THE RAIN ACTIVITY...BUT STRONG WIND GUSTS ARE POSSIBLE.

NEAR AND NORTH OF THE RAIN...ALL THE WAY UP TO BUFFALO AND
WOODWARD...OVER TO SEILING AND ALVA...STRONG SOUTHERLY WIND GUSTS
ARE POSSIBLE. SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH
MAY OCCUR OVER THE NEXT FEW HOURS AS THE WINDS OF A LOW-LEVEL JET
ARE FORCED DOWN TO THE SURFACE. THE STRONGEST WINDS WOULD OCCUR
OVER FAR NORTHWEST OKLAHOMA AROUND ROSSTON AND BUFFALO AS SLIGHTLY
STRONG STORMS MOVE IN FROM THE PANHANDLES.
Special weather statement, Jun 6, 1:02 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
202 AM CDT SAT JUN 6 2009

OKZ004>006-009>012-014>018-060845-
ROGER MILLS OK-DEWEY OK-BLAINE OK-KINGFISHER OK-GARFIELD OK-
WOODWARD OK-HARPER OK-WOODS OK-CUSTER OK-ALFALFA OK-MAJOR OK-ELLIS OK-
202 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST OKLAHOMA.

A LARGE AREA OF LIGHT RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL
CONTINUE TO DISSIPATE ACROSS PORTIONS OF WEST-CENTRAL AND NORTHWEST
OKLAHOMA. AS THIS OCCURS...VERY STRONG SOUTH TO SOUTHWEST WINDS WILL
OCCUR ON THE NORTHERN EDGE OF THE DISSIPATING RAIN ACTIVITY...WITH
GUSTS OF 55 TO 65 MPH.

THE STRONGEST WINDS ARE EXPECTED FROM AROUND BUFFALO AND ARNETT...
EAST AND SOUTHEAST THROUGH WOODWARD...WAYNOKA...CAMARGO...SEILING...
FAIRVIEW...AND WATONGA. THESE STRONG WINDS COULD EVENTUALLY MAKE IT
INTO THE ALVA...CHEROKEE...AND ENID AREAS.
Special weather statement, Jun 6, 1:22 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
222 AM CDT SAT JUN 6 2009

OKZ014>017-060745-
ROGER MILLS OK-DEWEY OK-BLAINE OK-CUSTER OK-
222 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER...DEWEY AND
ROGER MILLS COUNTIES.

SCATTERED THUNDERSTORMS...EMBEDDED IN A LARGE AREA OF LIGHT TO
MODERATE RAIN...WERE LOCATED FROM JUST WEST OF ELK CITY...UP THROUGH
LEEDEY...FOSS RESERVOIR...TO JUST WEST OF WEATHERFORD AT 219 AM.
MOVEMENT WAS EAST AT 35 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO
WARNINGS ARE ANTICIPATED AT THIS TIME.

HOWEVER...WITH A STRONG LOW-LEVEL JET OVER THE AREA...SOME OF THESE
STRONGER WINDS MAY GET FORCED DOWN TO THE GROUND. SOUTHERLY WINDS OF
30 TO 40 MPH...WITH GUSTS AROUND 50 MPH ARE POSSIBLE FOR THE NEXT
FEW HOURS.

The radar

The Vance AFB radar (KVNX), 115 km away, was scanning. The volume nearest the first event began at 07:26 UTC.

Open the radar archive at this moment

Event by event

3 high wind, 1 thunderstorm wind. Local standard time, as filed.

High Wind, Dewey

When
June 6, 1:25 AM CST to 1:27 AM CST
Where
Dewey forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

The wind gust was measured 3 miles west of Camargo. The mesonet meteogram showed a heat burst signature beneath weak radar echoes, with no measured rainfall.

Thunderstorm Wind, Ellis

When
June 6, 1:27 AM CST
Where
Ellis County, (Gag)gage Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.300, -99.780

High Wind, Woodward

When
June 6, 1:40 AM CST to 1:42 AM CST
Where
Woodward forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

The wind gust was estimated 3 miles southeast of Fort Supply. The gusts occurred beneath weak radar echoes, likely the result of a heat burst. No lightning was observed.

High Wind, Woodward

When
June 6, 1:45 AM CST to 1:47 AM CST
Where
Woodward forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

The wind gust occurred 2 miles west-southwest of Woodward, and was the result of a heat burst.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181044, 181042, 181045, 181046.